It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


I'm another "slow and steady"....so I am really happy to see this thread. What interests me is that so many Sub doctors (mine is a psychiatrist, specializing in addiction) can offer only tentative answers to specific taper questions. As qualified as they may be--they just do not know for certain how each person will react to a taper. It seems that every taper is different. Even the individual withdrawal symptoms vary widely (my toughest is depression, others sleep or anxiety, etc.). All that doctors can truly do at this point is observe and track what works best for each Sub patient...and hope that this tracking brings more conclusive results.

But, even if at times we see ourselves as "guinea pigs" re. life after Sub--a lot of us feel blessed to have been given this "second chance." Life was so much worse BEFORE the Sub. You sit there and watch your life deteriorate day by day....but you still pop those pills...because, after awhile, you just can't stop. And, until I found this board and discovered how many people share these addiction horrors, I felt so isolated--so cut-off from the everyday world. EVERYONE I saw from my window was a walking miracle to me--because that person didn't need pills to get out on that street!!

Thanks to this board, I learned that there was this drug out there called "Sub" (with or with the ingredient Naltrexone--I'm on Subutex)...and I went on the internet and read all the pros and cons. And, that led me to my addiction psychiatrist, whose help has made such a difference to my life.

One of the strongest positions she takes about getting off Sub is that you have absolutely got to have the patience to withdraw as slowly as your body "pleads" and demands. This is not a moral issue. Or a test of strength. This is our body telling us when it hurts so bad it can't function...and soon, it will start to demand its old drugs.

So, despite our own impatience with a long-winded taper, we are giving ourselves the best chance for success in as painless a manner as possible. And, most important, in a way that does not make us revert to our old habits.

The good news is that my doctor has many patients on Sub--all of whom were able to ease off it. We are talking about slowing down in infintessimal amounts, say, 6 mg a day to 5 and a half mg--over a period of several weeks, if need be. That a loooong time--but that is the kindest way for your body. (For people like myself with bouts of clinical depression--and I am on antidepressants, as well as Sub--jumping off Sub. too quickly can set off that old black monster. And my doctor has observed that once a person sinks into the depths of a depression....all the original determination and the will-power to stay off old drugs can just disappear. You are literally too depressed to care WHAT happens to your body.)

Even with just bad physical symptoms but no depression--if the body is too "sick"--you still run the high risk of calling it quits and going back to square one--those killer opiates. By withdrawing from the Sub too quickly--all your body and brain can focus on is--"stop the pain"! This is why she tells all her patients that a long, slow taper--listening all the time to what your body is saying--is the safest, most successful way to go.

With so little testing having been done on Sub withdrawal, we may soon know more than the doctors--just based on our own experiences!! That's why it's so important for us all to share what does and doesn't work....and to keep on encouraging one another here on the board.

Good luck to all...keep posting. Lynn :-)





All times are GMT -7. The time now is 10:04 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!